MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71364021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that a low profile broach handle is broke.As this was noticed upon inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned low profile broach handle confirms the top of the device is broke.This device also shows excessive wear and tear rendering the device inoperative.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LOW PROFILE BROACH HANDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12615701
Report Number1020279-2021-07527
Device Sequence Number1414505
Product Code JDG
UDI-Device Identifier03596010479112
UDI-Public03596010479112
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71364021
Device Catalogue Number71364021
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1